I accidently overdosed myself with humalog tonite!!!! I took 11 units of humalog instead of 11 units of lantus that i was supposed to take.. i went to the emergency room but they just stuck my finger a few times and kept me there for like an hour. my sugar never went below 70 while i was there because i had drank about several glasses of apple juice on the way to the hospital so they dicharged me with a suger reading of 71. now i am sitting at home fighting off sugars in the 40s and 50s its been 3 hours since i took the injection. has any body else been through this??
Just keep the sugar close by and keep checking your bg........unfortunately, that's all the hospital would be able to do. Is there anyone with you?
Hope you're doing okay. Most diabetics who take shots for a long time make that mistake at some point. It's not really necessary to go the the hospital, just be ready to drink and eat lots of sugar for a few hours and test a lot.
To prevent in the future, differentiate the Lantus bottle in some way. Some people mark the Lantus bottle. I used to put my long acting insulin in a plastic baggie, so I had to purposefully take it out to use it. There are also fancier ways of doing the same thing, like the Insul-Cap, which is a colored plastic cap you could put on the Lantus or the Securitee insulin bottle covers (protects from bottle breaking and helps people who don't have good hand dexterity, but it also would make the Lantus stand out).
just make sure u eat... drink a lot of juice...
I accidentally gave myself a dose of 20 humalog instead of 20 lantus one night about 5 years ago. The low really sucked, but as others suggested I just kept eating quick carbs and measuring until I was sure I had stabilized. Of course, then there's the "bounce" to contend with (high blood sugar reaction) but that was more manageable than the low. I didn't go to the emergency room. I try to stay away from hospitals as much as possible.
holy cow! Are you okay? that is scary.-ununderstandable
Yeah, I was fine. I have always been very hypoglycemia aware. I can feel the lows coming at around 70 or 80, and they wake me up too.
I think the worst part was I remembered taking 20 units, but I couldn't verify if I had taken the lantus or the humalog so I had to wait until I started getting low to start eating. At that point I was headed down fast, and it takes some time to digest even simple sugars so there was no escaping a pretty deep dip.
I had the same thing happen, no RN knows how to treat type 1 unless they are themselves insulin dependent, in my opinion, don't go to the hospital, go to 7-11 and buy 4-2 liters of mountain dew and stabilize yourself #WeNeedMoreType1EducationForRNs
not to make light of a potentially life threatening accident, but I would have just gone out for a nice spicy tuna roll at the sushi joint down the street, or over to the chinese take out, that always requires about 10 units.
I used to get into more trouble with shots when I got too close to a larger blood vessel. wicked absorption and the low comes on very fast. a bolus can take about 4 hours to stop affecting bs. glad you are ok. cheers.
Haha i love your response Joe, factual and optimistic :)